MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS PHENO; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS PHENO; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10849000
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Siemens became aware of a malfunction that occurred while operating the artis pheno system.During an emergency procedure, no x-ray release was available.The patient had to be moved to complete the procedure on an alternate unit, however, the procedure was delayed.The patient subsequently expired.The relationship between the system failure and the patient death is unknown at this point in time.Siemens has requested additional information for this event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
H3, h6: siemens completed the detailed investigation of the reported event and system.The investigation was performed based on expert discussions considering the complaint description, customer service reports, and log file analysis.According to provided information, during an emergency procedure for an aortic rupture in a 91-year-old man, the system movements and the x-ray were blocked.A system reboot did not solve the problem at hand.Immediate open surgery could not be performed due to the system position (above the patient).The emergency rescue functionality was not used because users were not aware of this function in this extreme situation.Subsequently, the patient was pulled off the table without the c-arm being moved away and transferred to the nearest available operating room.Unfortunately, the patient died during the surgery.The log file analysis revealed that the circuit-board mca_basic_switch had malfunctioned.This switch is the main component that connects the ccom (central computing) and the iob (input output box) via the srio (digital high-speed interface) as well as other components.With the loss of the srio connection, x-ray and system movements were blocked.The investigation of the circuit and the board layout of the malfunctioning part showed a failure of the step-down regulator ltc3418.This ic-component did not provide an output voltage for the srio and led to the failure of the srio connection.According to the other equipment manufacturer (oem), as well as a "similar case" analysis, this defect was observed for the first time.Therefore, a possible error accumulation, which leads to a corrective action of the installed base, could not be determined by the investigation.The mca_basic_switch was exchanged as part of service activity, which resolved the problem.The complaint has been closed.
 
Additional Manufacturer Narrative
H3, h6: additional investigation conclusion: how to use the rescue function is adequately described in the operator manual and part of the training provided to the customer.However, how to support the user in such critical situations will be further evaluated for possible future improvements.

Brand Name
ARTIS PHENO
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17737143
Report Number3004977335-2023-00114
Device Sequence Number6059894
Product Code OWB
UDI-Device Identifier04056869046877
UDI-Public04056869046877
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201156
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10849000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer10/26/2023
10/30/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/27/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown